Alert archive / California / Wind Advisories in 2025

Wind Advisory 23, NWS San Diego, CA

October 21, 2025Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 21, 2025, 12:55 PM PDT for Riverside County, San Diego County, California. It took effect at Oct 22, 2025, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2025, 12:55 PM PDT (19:55 UTC)
In effect from
Oct 22, 2025, 12:00 PM PDT
Expired
Oct 23, 2025, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2941 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS76 KSGX 211955
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1255 PM PDT Tue Oct 21 2025

CAZ062-065-221200-
/O.NEW.KSGX.WI.Y.0023.251022T1700Z-251023T0700Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Banning, Borrego Springs, and Desert Hot
Springs
1255 PM PDT Tue Oct 21 2025

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PDT 
WEDNESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 45 mph. Wind gusts up 
  to 55 mph through passes, including the San Gorgonio or Banning 
  Pass.

* WHERE...San Diego County Deserts and San Gorgonio Pass near 
  Banning.

* WHEN...From 10 AM Wednesday to midnight PDT Wednesday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CSP
3 follow-up statements
414 
WWUS76 KSGX 220426
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
926 PM PDT Tue Oct 21 2025

CAZ062-065-221315-
/O.CON.KSGX.WI.Y.0023.251022T1700Z-251023T0700Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Banning, and Borrego
Springs
926 PM PDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT 
PDT WEDNESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 45 mph. Wind gusts up 
  to 55 mph through passes, including the San Gorgonio Pass.

* WHERE...San Diego County Deserts and San Gorgonio Pass near 
  Banning.

* WHEN...From 10 AM Wednesday to midnight PDT Wednesday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
504 
WWUS76 KSGX 220929
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
229 AM PDT Wed Oct 22 2025

CAZ062-065-222230-
/O.EXT.KSGX.WI.Y.0023.251022T1900Z-251023T0700Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Borrego Springs, Desert Hot Springs, and
Banning
229 AM PDT Wed Oct 22 2025

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT 
TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...San Diego County Deserts and San Gorgonio Pass near 
  Banning.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
058 
WWUS76 KSGX 222004
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
104 PM PDT Wed Oct 22 2025

CAZ062-065-230700-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-251023T0700Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Borrego Springs, and
Banning
104 PM PDT Wed Oct 22 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 50 mph. Wind gusts up 
  to 55 mph through passes, including the San Gorgonio Pass.

* WHERE...San Diego County Deserts and San Gorgonio Pass near 
  Banning.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Locally reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Zuber

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 9:11 AM PDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 21, 9:11 AM PDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
911 AM PDT Tue Oct 21 2025

.SYNOPSIS...
Cooling will begin to spread inland into coastal areas today with
greater cooling of high temperatures on Wednesday of as much as 12
to 18 degrees for the mountains and far inland valleys. For
Wednesday and Thursday, there will be periods of stronger
southwest to west winds along and below the east slopes of the
mountains with gusts to 35 to 45 mph. There is a slight chance of
light showers for late Wednesday night for the San Diego County
coast and valleys. There will be several degrees of warming for
Thursday and Friday with high temperatures on Friday for inland
areas around 5 degrees above average. A low pressure system moving
inland to the north will bring cooler and breezy conditions for
the weekend with a slight chance of light showers for late
Saturday night into Sunday for the coast to the mountains.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...
Patchy marine layer fog that impacted coastal areas up to about 5
miles inland this morning is gradually clearing. We're getting
into dense fog season as fall progresses, and this morning was an
example with visibilities under the low clouds as low as just
under a quarter mile. Meanwhile, a band of clouds is moving north
over along the eastern edge of a large low over the ocean to the
southwest of San Diego. There's actually a little bit of
precipitation in these clouds, but they're based around
12,000-15,000 feet and resulting in virga (precipitation
evaporating before it hits the ground) rather than any rain.

The mid-level low will start to move northeast towards the coast
today, resulting in cooler temperatures this afternoon for the
coasts and valleys, but similar highs to yesterday for the
mountains, deserts, and most of the IE. The low will move onshore
south- central CA near Pt. Conception Wednesday morning into the
afternoon. This will have a few effects on the local region, most
noticeably a deeper marine layer that will bring clouds much
further inland than this morning, and much cooler afternoon
temperatures Wednesday anywhere from a few degrees cooler than
today (immediate coast) to 12-18 degrees lower than today
(mountains and western foothills). The deepening marine layer will
likely result in some spots of drizzle over the coasts and
valleys Wednesday morning.

This will also lead to stronger winds Wednesday afternoon and
evening, notably for the lee-side of the mountains/desert
foothills and the deserts, especially for those typically windy
gaps like the Banning Pass and the passes along I-8 near the east
mountain foothills as well as on the Imperial County line. Wind
gusts of 25-40 mph are likely throughout these areas, possibly up
to 50 mph through the aforementioned passes. As the low continues
to the north of the region, there could be some spotty light
showers late Wednesday, most likely (10-15%) for coastal San Diego
County. The low continues into the desert southwest Thursday
morning, cutting off any shower chances and leading to the
weakening west winds in the deserts and desert foothills turning
weakly offshore Thursday morning through the early afternoon. High
pressure will start to build into the region behind the low, and
high temperatures will start to increase again along with a
shallower marine layer for the end of the week.

&&

.LONG TERM (Friday through Monday)...Issued 351 AM PDT Tue Oct 21...
The warming will continue into Friday with Friday high
temperatures for inland areas around 5 degrees above average. High
temperatures on Friday will range from the lower 70s near the
coast to the lower to mid 80s for the Inland Empire with the lower
90s for the lower deserts.

For the weekend, a low pressure system to the north will
strengthen the onshore flow across southern California. The marine
layer will deepen and there will be periods of stronger and gusty
west winds for the mountains and deserts. There will be cooling of
several degrees during the weekend with Sunday high temperatures
as much as 4 to 8 degrees below average for the valleys. Sunday
high temperatures will range from around 70 near the coast to the
70s for the Inland Empire with the mid to upper 80s for the lower
deserts. There is a slight chance of light showers late Saturday
night into Sunday morning from the coast to the mountains.

High pressure will bring a warming trend for Monday through
Wednesday of next week. There could be weak offshore flow for
Tuesday and Wednesday of next week with the greater warming for
the coast and valleys.

&&

.AVIATION...
211530Z....Coast/Valleys...Low clouds and fog are beginning to
scatter out and should clear by 17Z, but patchy low clouds may
linger at some beaches through the afternoon. Low clouds will push
ashore after 03Z this evening and head inland, filling the coastal
basin overnight into Wednesday. Initial bases will be 600-1200 feet
MSL, but rapidly rise above 2000 feet MSL by 16-17z Wednesday.

Otherwise...SCT-BKN clouds 10000-15000 feet MSL with VFR conditions
through the TAF period.

&&

.MARINE...
No hazardous marine conditions are expected through Saturday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...CSP
AVIATION/MARINE...Villafane

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.